Alert archive / Ohio / Flood Watches in 2019
Flood Watch 2, NWS Cleveland, OH
NWS Cleveland, OH issued this flood watch at Feb 6, 2019, 3:25 PM EST for 24 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Feb 7, 2019, 4:00 AM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2019, 3:25 PM EST (20:25 UTC)
- In effect from
- Feb 7, 2019, 4:00 AM EST
- Expired
- Feb 8, 2019, 12:49 AM EST
- In force
- 21 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- None
All 26 counties
Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Portage County, OH, Richland County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 32 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
530 WGUS61 KCLE 062025 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Cleveland OH 325 PM EST Wed Feb 6 2019 ...Moderate to Heavy Rain Expected Thursday Elevating Flood Risk... .Rain with embedded thunderstorms will move into the area Thursday through Thursday evening. Saturated ground and already elevated rivers and streams will heighten the risk for flooding. Additionally, the potential for localized ice jams on area creeks and rivers will continue into Thursday. Rain may briefly mix with or change to snow before ending Thursday night. OHZ009-010-019-020-027>031-036>038-047-070430- /O.NEW.KCLE.FA.A.0002.190207T0900Z-190208T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Erie-Lorain-Huron-Medina-Wyandot-Crawford-Richland-Ashland-Wayne- Marion-Morrow-Holmes-Knox- Including the cities of Sandusky, Lorain, Norwalk, Medina, Upper Sandusky, Bucyrus, Mansfield, Ashland, Wooster, Marion, Mount Gilead, Millersburg, and Mount Vernon 325 PM EST Wed Feb 6 2019 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT... The National Weather Service in Cleveland has issued a * Flood Watch for portions of north central Ohio, northeast Ohio, and northwest Ohio, including the following areas, in north central Ohio, Ashland, Crawford, Erie, Huron, Knox, Lorain, Marion, Morrow, and Richland. In northeast Ohio, Holmes, Medina, and Wayne. In northwest Ohio, Wyandot. * From late tonight through late Thursday night * Moderate to heavy rainfall with showers and isolated thunderstorms will bring up to one to two inches of additional rain to the region. Saturated grounds and elevated rivers and streams in advance of the rain have elevated the flood risk. * River Flooding will be likely. Flooding of low lying and poor drainage areas are likely to flood. This may result in driving difficulties or even possible road closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is issued when there is a potential for flooding. Monitor the forecast and remain alert for possible flood warnings. Those in areas prone to flooding should be prepared to take action should a flood warning be issued or if flooding develops. && $$ OHZ011>014-021>023-032-033-089-PAZ001>003-070430- /O.NEW.KCLE.FA.A.0002.190207T1500Z-190208T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cuyahoga-Lake-Geauga-Ashtabula Inland-Summit-Portage-Trumbull- Stark-Mahoning-Ashtabula Lakeshore-Northern Erie-Southern Erie- Crawford- Including the cities of Cleveland, Mentor, Chardon, Jefferson, Akron, Ravenna, Warren, Canton, Youngstown, Ashtabula, Erie, Edinboro, and Meadville 325 PM EST Wed Feb 6 2019 ...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... The National Weather Service in Cleveland has issued a * Flood Watch for portions of northeast Ohio and northwest Pennsylvania, including the following areas, in northeast Ohio, Ashtabula Inland, Ashtabula Lakeshore, Cuyahoga, Geauga, Lake, Mahoning, Portage, Stark, Summit, and Trumbull. In northwest Pennsylvania, Crawford, Northern Erie, and Southern Erie. * From Thursday morning through late Thursday night * Moderate to heavy rainfall with showers and isolated thunderstorms will bring up to one to two inches of additional rain to the region. Saturated grounds and elevated rivers and streams in advance of the rain have elevated the flood risk. * River Flooding will be likely. Flooding of low lying and poor drainage areas are likely to flood. This may result in driving difficulties or even possible road closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is issued when there is a potential for flooding. Monitor the forecast and remain alert for possible flood warnings. Those in areas prone to flooding should be prepared to take action should a flood warning be issued or if flooding develops. && $$
5 follow-up statements
804 WGUS61 KCLE 070257 FFACLE Flood Watch National Weather Service Cleveland OH 957 PM EST Wed Feb 6 2019 ...Moderate to Heavy Rain Expected Thursday Elevating Flood Risk... .Rain with embedded thunderstorms will move into the area Thursday through Thursday evening. Saturated ground and already elevated rivers and streams will heighten the risk for flooding. Additionally, the potential for localized ice jams on area creeks and rivers will continue into Thursday. Rain may briefly mix with or change to snow before ending Thursday night. OHZ009-010-019-020-027>031-036>038-047-071200- /O.CON.KCLE.FA.A.0002.190207T0900Z-190208T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Erie-Lorain-Huron-Medina-Wyandot-Crawford-Richland-Ashland-Wayne- Marion-Morrow-Holmes-Knox- Including the cities of Sandusky, Lorain, Norwalk, Medina, Upper Sandusky, Bucyrus, Mansfield, Ashland, Wooster, Marion, Mount Gilead, Millersburg, and Mount Vernon 957 PM EST Wed Feb 6 2019 ...FLOOD WATCH REMAINS IN EFFECT FROM 4 AM EST THURSDAY THROUGH LATE THURSDAY NIGHT... The Flood Watch continues for * Portions of north central Ohio, northeast Ohio, and northwest Ohio, including the following areas, in north central Ohio, Ashland, Crawford, Erie, Huron, Knox, Lorain, Marion, Morrow, and Richland. In northeast Ohio, Holmes, Medina, and Wayne. In northwest Ohio, Wyandot. * From 4 AM EST Thursday through late Thursday night * Moderate to heavy rainfall with showers and isolated thunderstorms will bring up to one to two inches of additional rain to the region. Saturated grounds and elevated rivers and streams in advance of the rain have elevated the flood risk. * River Flooding will be likely. Flooding of low lying and poor drainage areas are likely to flood. This may result in driving difficulties or even possible road closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is issued when there is a potential for flooding. Monitor the forecast and remain alert for possible flood warnings. Those in areas prone to flooding should be prepared to take action should a flood warning be issued or if flooding develops. && $$ OHZ011>014-021>023-032-033-089-PAZ001>003-071200- /O.CON.KCLE.FA.A.0002.190207T1500Z-190208T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cuyahoga-Lake-Geauga-Ashtabula Inland-Summit-Portage-Trumbull- Stark-Mahoning-Ashtabula Lakeshore-Northern Erie-Southern Erie- Crawford- Including the cities of Cleveland, Mentor, Chardon, Jefferson, Akron, Ravenna, Warren, Canton, Youngstown, Ashtabula, Erie, Edinboro, and Meadville 957 PM EST Wed Feb 6 2019 ...FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... The Flood Watch continues for * Portions of northeast Ohio and northwest Pennsylvania, including the following areas, in northeast Ohio, Ashtabula Inland, Ashtabula Lakeshore, Cuyahoga, Geauga, Lake, Mahoning, Portage, Stark, Summit, and Trumbull. In northwest Pennsylvania, Crawford, Northern Erie, and Southern Erie. * From Thursday morning through late Thursday night * Moderate to heavy rainfall with showers and isolated thunderstorms will bring up to one to two inches of additional rain to the region. Saturated grounds and elevated rivers and streams in advance of the rain have elevated the flood risk. * River Flooding will be likely. Flooding of low lying and poor drainage areas are likely to flood. This may result in driving difficulties or even possible road closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is issued when there is a potential for flooding. Monitor the forecast and remain alert for possible flood warnings. Those in areas prone to flooding should be prepared to take action should a flood warning be issued or if flooding develops. && $$
076 WGUS61 KCLE 070842 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Cleveland OH 342 AM EST Thu Feb 7 2019 ...Moderate to Heavy Rain Expected through this evening... .Rain with embedded thunderstorms will move into the area by late morning and continue into this evening. Saturated ground and already elevated rivers and streams will heighten the risk for flooding. Additionally, the potential for localized ice jams on area creeks and rivers will continue. OHZ017-018-071645- /O.EXA.KCLE.FA.A.0002.190207T0900Z-190208T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hancock-Seneca- Including the cities of Findlay and Tiffin 342 AM EST Thu Feb 7 2019 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... The National Weather Service in Cleveland has expanded the * Flood Watch to include a portion of northwest Ohio, including the following areas, Hancock and Seneca. * Through late tonight * Moderate to heavy rainfall with periods of rain and scattered thunderstorms will produce one to locally two inches of additional rain to the region. Saturated grounds and elevated rivers and streams in advance of the rain have elevated the flood risk. * River Flooding will be likely. Flooding of low lying and poor drainage areas are likely to flood. This may result in driving difficulties or even possible road closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is issued when there is a potential for flooding. Monitor the forecast and remain alert for possible flood warnings. Those in areas prone to flooding should be prepared to take action should a flood warning be issued or if flooding develops. && $$ OHZ009-010-019-020-027>031-036>038-047-071645- /O.CON.KCLE.FA.A.0002.190207T0900Z-190208T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Erie-Lorain-Huron-Medina-Wyandot-Crawford-Richland-Ashland-Wayne- Marion-Morrow-Holmes-Knox- Including the cities of Sandusky, Lorain, Norwalk, Medina, Upper Sandusky, Bucyrus, Mansfield, Ashland, Wooster, Marion, Mount Gilead, Millersburg, and Mount Vernon 342 AM EST Thu Feb 7 2019 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flood Watch continues for * Portions of north central Ohio, northeast Ohio, and northwest Ohio, including the following areas, in north central Ohio, Ashland, Crawford, Erie, Huron, Knox, Lorain, Marion, Morrow, and Richland. In northeast Ohio, Holmes, Medina, and Wayne. In northwest Ohio, Wyandot. * Through late tonight * Moderate to heavy rainfall with period of rain and scattered thunderstorms will produce one to locally two inches of additional rain to the region. Saturated grounds and elevated rivers and streams in advance of the rain have elevated the flood risk. * River Flooding will be likely. Flooding of low lying and poor drainage areas are likely to flood. This may result in driving difficulties or even possible road closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is issued when there is a potential for flooding. Monitor the forecast and remain alert for possible flood warnings. Those in areas prone to flooding should be prepared to take action should a flood warning be issued or if flooding develops. && $$ OHZ011>014-021>023-032-033-089-PAZ001>003-071645- /O.CON.KCLE.FA.A.0002.190207T1500Z-190208T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cuyahoga-Lake-Geauga-Ashtabula Inland-Summit-Portage-Trumbull- Stark-Mahoning-Ashtabula Lakeshore-Northern Erie-Southern Erie- Crawford- Including the cities of Cleveland, Mentor, Chardon, Jefferson, Akron, Ravenna, Warren, Canton, Youngstown, Ashtabula, Erie, Edinboro, and Meadville 342 AM EST Thu Feb 7 2019 ...FLOOD WATCH REMAINS IN EFFECT FROM 10 AM EST THIS MORNING THROUGH LATE TONIGHT... The Flood Watch continues for * Portions of northeast Ohio and northwest Pennsylvania, including the following areas, in northeast Ohio, Ashtabula Inland, Ashtabula Lakeshore, Cuyahoga, Geauga, Lake, Mahoning, Portage, Stark, Summit, and Trumbull. In northwest Pennsylvania, Crawford, Northern Erie, and Southern Erie. * From 10 AM EST this morning through late tonight * Moderate to heavy rainfall with periods of rain and scattered thunderstorms will produce one to locally two inches of additional rain to the region. Saturated grounds and elevated rivers and streams in advance of the rain have elevated the flood risk. * River Flooding will be likely. Flooding of low lying and poor drainage areas are likely to flood. This may result in driving difficulties or even possible road closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is issued when there is a potential for flooding. Monitor the forecast and remain alert for possible flood warnings. Those in areas prone to flooding should be prepared to take action should a flood warning be issued or if flooding develops. && $$
150 WGUS61 KCLE 071638 FFACLE Flood Watch National Weather Service Cleveland OH 1138 AM EST Thu Feb 7 2019 ...Moderate to Heavy Rain Expected through this evening... .Rain with embedded thunderstorms will move into the area this afternoon and continue into this evening. Saturated ground and already elevated rivers and streams will heighten the risk for flooding. Additionally, the potential for localized ice jams on area creeks and rivers will continue. OHZ009>014-017>023-027>033-036>038-047-089-PAZ001>003-080045- /O.CON.KCLE.FA.A.0002.000000T0000Z-190208T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca- Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- Including the cities of Sandusky, Lorain, Cleveland, Mentor, Chardon, Jefferson, Findlay, Tiffin, Norwalk, Medina, Akron, Ravenna, Warren, Upper Sandusky, Bucyrus, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon, Ashtabula, Erie, Edinboro, and Meadville 1138 AM EST Thu Feb 7 2019 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flood Watch continues for * Portions of Ohio and northwest Pennsylvania, including the following areas, in Ohio, Ashland, Ashtabula Inland, Ashtabula Lakeshore, Crawford, Cuyahoga, Erie, Geauga, Hancock, Holmes, Huron, Knox, Lake, Lorain, Mahoning, Marion, Medina, Morrow, Portage, Richland, Seneca, Stark, Summit, Trumbull, Wayne, and Wyandot. In northwest Pennsylvania, Crawford, Northern Erie, and Southern Erie. * Through late tonight * Moderate to heavy rainfall with periods of rain and scattered thunderstorms will produce one to locally two inches of additional rain to the region. Saturated grounds and elevated rivers and streams in advance of the rain have elevated the flood risk. * River Flooding will be likely. Flooding of low lying and poor drainage areas are likely to flood. This may result in driving difficulties or even possible road closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is issued when there is a potential for flooding. Monitor the forecast and remain alert for possible flood warnings. Those in areas prone to flooding should be prepared to take action should a flood warning be issued or if flooding develops. && $$
822 WGUS61 KCLE 072344 FFACLE Flood Watch National Weather Service Cleveland OH 644 PM EST Thu Feb 7 2019 ...Moderate to Heavy Rain Expected through this evening... .Locally heavy rain will continue for several more hours with runoff continuing through the night. Saturated ground and already elevated rivers and streams will heighten the risk for flooding. Additionally, the potential for localized ice jams on area creeks and rivers will continue. OHZ009>014-017>023-027>033-036>038-047-089-PAZ001>003-080900- /O.CON.KCLE.FA.A.0002.000000T0000Z-190208T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca- Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- Including the cities of Sandusky, Lorain, Cleveland, Mentor, Chardon, Jefferson, Findlay, Tiffin, Norwalk, Medina, Akron, Ravenna, Warren, Upper Sandusky, Bucyrus, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon, Ashtabula, Erie, Edinboro, and Meadville 644 PM EST Thu Feb 7 2019 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... The Flood Watch continues for * Portions of Ohio and northwest Pennsylvania, including the following areas, in Ohio, Ashland, Ashtabula Inland, Ashtabula Lakeshore, Crawford, Cuyahoga, Erie, Geauga, Hancock, Holmes, Huron, Knox, Lake, Lorain, Mahoning, Marion, Medina, Morrow, Portage, Richland, Seneca, Stark, Summit, Trumbull, Wayne, and Wyandot. In northwest Pennsylvania, Crawford, Northern Erie, and Southern Erie. * Until 4 AM EST Friday * Moderate to heavy rainfall will produce an additional half to three quarters of an inch east of I-71 during the remainder of the evening and into the early overnight. This is in addition to the half to one inch that has already fallen. Saturated grounds and elevated rivers and streams in advance of the rain have elevated the flood risk. * River Flooding will be likely. Flooding of low lying and poor drainage areas are likely to flood. This may result in driving difficulties or even possible road closures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is issued when there is a potential for flooding. Monitor the forecast and remain alert for possible flood warnings. Those in areas prone to flooding should be prepared to take action should a flood warning be issued or if flooding develops. && $$
301 WGUS61 KCLE 080549 FFACLE Flood Watch National Weather Service Cleveland OH 1249 AM EST Fri Feb 8 2019 OHZ009>014-017>023-027>033-036>038-047-089-PAZ001>003-080700- /O.CAN.KCLE.FA.A.0002.000000T0000Z-190208T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca- Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- Including the cities of Sandusky, Lorain, Cleveland, Mentor, Chardon, Jefferson, Findlay, Tiffin, Norwalk, Medina, Akron, Ravenna, Warren, Upper Sandusky, Bucyrus, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon, Ashtabula, Erie, Edinboro, and Meadville 1249 AM EST Fri Feb 8 2019 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of Ohio and northwest Pennsylvania has been cancelled. The heavy rainfall has ended. Water will continue to flow into area creeks and rivers through the night with additional rises possible. Monitor river flood products for additional details. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flood watch went out at Feb 6, 12:46 PM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Feb 6, 12:46 PM EST, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1246 PM EST Wed Feb 6 2019 .SYNOPSIS... Warm front has lifted northward to central Ohio early this morning and may reach the south shore of Lake Erie by late morning. Low pressure over the Central Plains will move east along this front and deepen as it reaches the Great Lakes region on Thursday. This low will depart into Canada on Friday, extending a cold front across the area in the process. High pressure will build into the central United States for the weekend. && .NEAR TERM /THROUGH THURSDAY/... Update...have adjusted precip timing into early evening based on current movement and radar trends. Otherwise no big changes. Previous Discussion... Still seeing some freezing rain and maybe some sleet across NW Ohio early this morning. Model and AMDAR soundings across the area indicate that there is a very warm layer around 3000 feet this morning. So there should be very little supercooled water falling to the surface. Fortunately ODOT road sensors are near to slightly above freezing. However there are a few mesonet sites that are indicating that temperatures are below freezing, mainly across northern and eastern Lucas County into Ottawa County. This is likely due the easterly winds funneling the cooler air over the ice covered western basin of Lake Erie into this region. So with that said we will keep the Winter Weather Advisory going for at least a couple more hours as we attempt to get some slightly warmer air to move northward. Area webcams do not indicate significant icing but any elevated untreated surface may be slick. The only other area we may need to monitor for some icing will be along the Erie, PA lakeshore. If it occurs here we believe it will be very brief so no advisory planned. Elsewhere temperatures have warmed enough that we should avoid the wintry mix. The addition of a quarter to half an inch of rain today should add a bit of water to the rivers. This will add to the concerns along area rivers where the ice is slowly breaking up. There have been some minor ice jams reported to us yesterday and we will continue to monitor closely, especially with the additional of more water. Do not anticipate any widespread issue with flooding today so we will not go with a watch yet. There looks like there will be a lull in the rainfall by this afternoon into tonight. The next wave will approach the region on Thursday with heavier rainfall amounts a good bet. If these trends continue we will likely need a flood watch for Thursday into Thursday night. Stay tuned. temperatures will be above seasonal averages today and will range from the lower 40s across NW OH to the mid 50s south. All locations should remain above freezing tonight with lows from the mid 30s north to the mid 40s south. The warmth will continue into Thursday with highs in the 50s to around 60. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... An upper level low pressure system will move east across the area Thursday night and allow much colder air to the return to the local area. A broad upper level ridge will build east over the weekend. The upper level low pressure system will result in cyclogenesis occurring over the Oklahoma Panhandle at the surface. The surface low will deepen rapidly as the upper level low pressure system develops in the negatively tilted trough axis. The surface low will track northeast into the western Great Lakes region forcing a cold front east across the region Thursday night. Showers will move west to east in advance of the front Thursday night and the precipitation will change over to snow showers as the sharply colder air arrives. Some lake effect snow showers will occur Friday over the northeast snowbelt. Light snow shower activity will occur over the western portions as a result of flow off Lake Michigan. Strong high pressure will build east to Pennsylvania by Saturday night and the cold air advection will begin to cease. Thursday night's low temperature could very well wind up being Friday's high as temperatures will fall through the day Friday into the teens by evening. The strong cold air advection that will take place will drop temperatures to between 10 and 15 degrees Friday night with a slight recovery into the lower to middle 20s on Saturday. Slightly warmer temperatures are expected Saturday night as southeast to east flow develops. However, with high center being relatively close and if winds go calm, my lows may be too warm due to heat loss under clear skies. && .LONG TERM /SUNDAY THROUGH TUESDAY/... A fast moving shortwave trough will move east across the area Sunday night with a weak wave of low pressure and surface trough. This feature will swing some generous moisture into the area Sunday night and produce another round of precipitation in the form of snow as temperatures will be in the middle 20s Sunday night and lower to middle 30s Monday for highs. High pressure ridge will build east across the area Monday followed by another surface and upper level low pressure system. The upper level low will move east into the central Great Lakes while the surface feature moves east into the Ohio Valley and then moves northeast across the forecast area by Wednesday morning. This storm system will bring yet another round of snow Monday night transitioning into a mix of rain/snow by Tuesday as warm air advection begins to take place on the east side of the low pressure system. Cold air advection will return Tuesday night into Wednesday on the back side of the low pressure system resulting into a change back over to all snow. Moderating temperatures will take place Sunday through Tuesday and then turning colder for Wednesday. && .AVIATION /18Z Wednesday THROUGH Monday/... Widespread IFR will continue today through tonight and into Thursday. Rain will continue into the afternoon tapering from the west mid afternoon through early evening. Precip will be light overnight however low CIGS and fog will persist. Heavier rain and even possibly a thunderstorm will develop on Thursday across much of the area. OUTLOOK...Non-VFR Thursday night through Friday morning in periods of rain. && .MARINE... Variable light winds will persist across the lake today through Thursday morning. A fairly strong low level jet stream will set-up over the lake by Thursday evening and this will cause winds on the lake to increase out of the southwest. Expecting winds to approach gale force Thursday night and then diminish with time Friday. The winds will then become light and variable again over the weekend. May need a gale watch for Thursday night into Friday morning. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...MM NEAR TERM...TK/MM SHORT TERM...Lombardy LONG TERM...Lombardy AVIATION...TK MARINE...Lombardy
Hazardous weather outlook, Feb 6, 4:34 AM EST, 10 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 434 AM EST Wed Feb 6 2019 OHZ008>014-017>023-027>033-036>038-047-089-PAZ001>003-070945- Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 434 AM EST Wed Feb 6 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is the potential for heavy rain Thursday which could have possible significant impacts to the rivers and streams across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006-007-070945- Lucas-Wood-Ottawa- 434 AM EST Wed Feb 6 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is the potential for heavy rain Thursday which could have possible significant impacts to the rivers and streams across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-070945- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 434 AM EST Wed Feb 6 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Winds may increase to Gales Thursday night into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 9:11 PM EST | River Flood Warning | CLE | Trumbull | 3 days |
| Feb 6, 8:38 AM EST | River Flood Warning | CLE | Marion | 5 days |
| Feb 6, 10:27 AM EST | Areal Flood Advisory | CLE | Lucas, Wood | 24 hr |
| Feb 6, 2:09 PM EST | River Flood Warning | CLE | Hancock | 40 hr |
| Feb 6, 3:42 PM EST | Dense Fog Advisory | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 17 hr |
Nearby
Flood Watches in Ohio, 2019Flood Watches in Pennsylvania, 2019Every flood watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.